MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 6; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 6; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71441154
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery, peg broke inside patient.Surgeon was able to extract it with tweesers.Used a second instrument to resume surgery.Delay from 30 minutes to 1 hour reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The photo provided could not confirm the stated failure.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
GII MIS DCF AP CT BLK 6
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8839757
Report Number1020279-2019-02837
Device Sequence Number2457444
Product Code HRY
UDI-Device Identifier03596010497222
UDI-Public03596010497222
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71441154
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1